Browse by author
Lookup NU author(s): David Talbot
Full text for this publication is not currently held within this repository. Alternative links are provided below where available.
We report a 17-yr-old boy who developed a microangiopathic hemolytic anemia presumed secondary to tacrolimus shortly following a living-related donor renal transplant. This was initially managed by plasmapheresis. Reinstitution of calcineurin inhibition using cyclosporine led to recurrence of hemolysis, so an alternative agent was needed. He was commenced on monthly intravenous belatacept, with no further recurrence of the hemolysis, and subsequent stable graft function. Modulation via CTLA-4 offers an alternative immunosuppressive tactic if current regimens produce graft threatening adverse effects. The method of administration and frequency of dosage of belatacept also lends itself well to the high-risk period of adolescence and transition. We propose that belatacept may therefore also have utility in difficult cases complicated by poor concordance, common in the adolescent age group.
Author(s): Reynolds BC, Talbot D, Baines L, Brown A
Publication type: Article
Publication status: Published
Journal: Pediatric Transplantation
Print publication date: 01/08/2014
Online publication date: 12/05/2014
ISSN (print): 1397-3142
ISSN (electronic): 1399-3046
Publisher: Wiley-Blackwell Publishing, Inc.
Altmetrics provided by Altmetric